Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorGelfreich, Vassili-
dc.contributor.authorSimó, Carles.-
dc.contributor.authorVieiro Yanes, Arturo-
dc.description.abstractWe study the dynamics of a family of $4 D$ symplectic mappings near a doubly resonant elliptic fixed point. We derive and discuss algebraic properties of the resonances required for the analysis of a Takens type normal form. In particular, we propose a classification of the double resonances adapted to this problem, including cases of both strong and weak resonances. Around a weak double resonance (a junction of two resonances of two different orders, both being larger than 4) the dynamics can be described in terms of a simple (in general non-integrable) Hamiltonian model. The non-integrability of the normal form is a consequence of the splitting of the invariant manifolds associated with a normally hyperbolic invariant cylinder. We use a $4 D$ generalisation of the standard map in order to illustrate the difference between a truncated normal form and a full $4 D$ symplectic map. We evaluate numerically the volume of a $4 D$ parallelotope defined by 4 vectors tangent to the stable and unstable manifolds respectively. In good agreement with the general theory this volume is exponentially small with respect to a small parameter and we derive an empirical asymptotic formula which suggests amazing similarity to its $2 D$ analog. Different numerical studies point out that double resonances play a key role to understand Arnold diffusion. This paper has to be seen, also, as a first step in this direction.-
dc.format.extent19 p.-
dc.publisherElsevier B.V.-
dc.relation.isformatofVersió postprint del document publicat a:
dc.relation.ispartofPhysica D, 2013, vol. 243, num. 1, p. 92-110-
dc.rights(c) Elsevier B.V., 2013-
dc.sourceArticles publicats en revistes (Matemàtiques i Informàtica)-
dc.subject.classificationSistemes hamiltonians-
dc.subject.classificationFuncions de Lagrange-
dc.subject.classificationSistemes dinàmics diferenciables-
dc.subject.classificationTeoria ergòdica-
dc.subject.otherHamiltonian systems-
dc.subject.otherLagrangian functions-
dc.subject.otherDifferentiable dynamical systems-
dc.subject.otherErgodic theory-
dc.titleDynamics of 4 $D$ symplectic maps near a double resonance-
Appears in Collections:Articles publicats en revistes (Matemàtiques i Informàtica)

Files in This Item:
File Description SizeFormat 
625611.pdf1.3 MBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.